Announcement

Collapse
No announcement yet.

Need help!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Need help!

    Does anyone know what the negative side effects to a bladder installation that includes steroids? I am absolutely starving all the time. And people are now telling me that steroids make your face puffy?

    I thought it might be the Elmiron making me soooo hungry!

    Thanks!
    Colleen
    Diagnosed October 2006
    Medications
    Percocet
    Hydroxine
    Elmiron
    Monthly installations


  • #2
    Before I can answer that...what steroids are you talking about for instillations?
    *IC-- Summer 2004; PFD--October 2005
    *Fibro--Fall 2000; CFS-- Fall 2000
    *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

    Total Abdominal Hysterectomy--adenomyosis--9\08

    04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

    Comment


    • #3
      I guess I should call my doctor and ask...

      I know very little about medicine and medical conditions and I am trying to figure it all out.

      I'll check with the doc and post a reply later. Thanks.

      Colleen
      Diagnosed October 2006
      Medications
      Percocet
      Hydroxine
      Elmiron
      Monthly installations

      Comment


      • #4
        I'm taking oral prednisone right now and it does make me very hungry. Also, toward the end of my last round I did have a puffy, round face. I'm on my second round and it's the only thing that helps my symptoms that aren't related to IC.

        Hope that helps...I know there are some steroids that are used for instills, but for the life of me I can't think of what they are right now...I'm the loco one!

        I never had the hunger with the elmiron, so I couldn't answer that one for you but it did irritate my stomach.

        Sandy
        *IC-- Summer 2004; PFD--October 2005
        *Fibro--Fall 2000; CFS-- Fall 2000
        *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

        Total Abdominal Hysterectomy--adenomyosis--9\08

        04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

        Comment


        • #5
          I have Solumedrol (a steroid) instilled in my bladder with DMSO every 3 weeks and I do not have any side effects from it. I have been doing this for 15 years and it has not changed my appetite at all. I think steroids instilled directly into the bladder are not the same as taking oral steroids.

          Comment


          • #6
            I wonder if you might be taking Elavil along with doing the instillations? If so, many people have said that when they first started taking it, it made them feel hungrier than usual, especially for carbohydrate-rich foods.

            Blessings,
            Lori

            Comment


            • #7
              I don'y know about steriods but I was concerned about using heparin becuase it is a blood thinner. My urogyn said that the amount that I was using would not cause any problems. Evidently the dose I use is not easily transmitted through the bladder wall.

              I had total knee replacement Chrsitmas :woohoo: and I was on coumadin for a few weeks. I know this... I knew that I was on a blood thinner . I ached all over and was totally exhausted all the time. 2 days after I stopped coumadin I was feeling as "normal" as you can feel after Totla Knee Replacement.
              TREATMENT: PRN lidocaine/heparin Home Instillations since 2004
              My Helpful Hints for Home Instillation: http://www.ic-network.com/forum/show...985#post309985

              Institute of Female Pelvic Medicine (J. Dell, My MD) http://www.mypelvicmedicine.com/index.asp
              Thank you for allowing me to share my experiences and offer support. Your physician is the only one to give you medical advice. I hope sharing the information from this site will help you and your physician develop successful management of your IC.
              I post to encourage and offer total support for rescue instillations.
              Find me on facebook: L. Clark Thomas
              Louann

              Comment


              • #8
                Thanks for the information. The installations are really helping me and so is the elmiron so I guess I will just need to deal with it, but I was just wondering.

                Thanks!
                Diagnosed October 2006
                Medications
                Percocet
                Hydroxine
                Elmiron
                Monthly installations

                Comment


                • #9
                  I have asthma and chronic sinus ( two surgeries) and have had to take a lot of steroids, mostly prednosone. I haven't used any in my instilations though. But the steroids do make you very hungry. I am looking for something to eat all the time. But that is only if I have to take them for two weeks or more. My sister has rhumatiod arthritis and has had to take steroids for many tears. Her dr. told her that the puffy face is called moon face, because it makes your face round. But this only happened when she was taking large doses for a long time. The hunger is hard to deal with but it is a lot better than the pain that you have to deal with otherwise. I hope this helps.

                  MelissaT

                  Comment


                  • #10
                    Thanks. I think you are right about too many steroids. I am trying to balance, but I feel like I need the treatment every week and a half. I don't make it very long. I agree, better to eat often than to hurt. Thanks for the advice.

                    Colleen
                    Diagnosed October 2006
                    Medications
                    Percocet
                    Hydroxine
                    Elmiron
                    Monthly installations

                    Comment

                    Working...
                    X